Indian Journal of Critical Care Medicine

Register      Login

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue

Online First

Archive
Related articles

VOLUME 18 , ISSUE 3 ( March, 2014 ) > List of Articles

CASE REPORT

N-acetylcystein in dengue associated severe hepatitis

Buddhika Widyaratna Peiris Habaragamuwa, Palitha Dissanayaka

Keywords : Dengue hepatitis, Dengue fever, N-acetylcystein, severe hepatitis

Citation Information : Habaragamuwa BW, Dissanayaka P. N-acetylcystein in dengue associated severe hepatitis. Indian J Crit Care Med 2014; 18 (3):181-182.

DOI: 10.4103/0972-5229.128712

License: CC BY-ND 3.0

Published Online: 00-03-2014

Copyright Statement:  Copyright © 2014; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

Although, N-acetylcystein (NAC) has shown benefit in non-acetaminophen related liver failure, it was not well studies in dengue associated severe hepatitis. We report a case of dengue hemorrhagic fever associated severe hepatitis (encephalopathy grade 2-drowsy and intermittent disorientation) treated with NAC resulted in good outcome without hepatic transplantation.


PDF Share
  1. Mumtaz K, Azam Z, Hamid S, Abid S, Memon S, Ali Shah H, et al. Role of N-acetylcysteine in adults with non-acetaminophen-induced acute liver failure in a center without the facility of liver transplantation. Hepatol Int 2009;3:563-70.
  2. Lee WM, Hynan LS, Rossaro L, Fontana RJ, Stravitz RT, Larson AM, et al. Intravenous N-acetylcysteine improves transplant-free survival in early stage non-acetaminophen acute liver failure. Gastroenterology 2009;137:856-64, 864.e1.
  3. Ling LM, Wilder-Smith A, Leo YS. Fulminant hepatitis in dengue haemorrhagic fever. J Clin Virol 2007;38:265-8.
  4. Sklar GE, Subramaniam M. Acetylcysteine treatment for non-acetaminophen-induced acute liver failure. Ann Pharmacother 2004;38:498-500.
  5. Kumarasena RS, Mananjala Senanayake S, Sivaraman K, de Silva AP, Dassanayake AS, Premaratna R, et al. Intravenous N-acetylcysteine in dengue-associated acute liver failure. Hepatol Int 2010;4:533-4.
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.